Ask an expert
Search expert health advice:
Browse by expert
- Allergy expert
- Anti-ageing expert
- Arthritis expert
- Breast cancer expert
- Cancer expert
- Oral health expert
- Diabetes expert
- EnviroHealth expert
- Family law expert
- Fertility expert
- Flu expert
- Headache expert
- Healthy Bones
- Hearing Expert
- Hypertension expert
- Incontinence Expert
- Labour lawyer
- Meditation Expert
18 Jul 2005
I am a 36 year old, male. I have low BP (approx 90/60) and do gym 5 times a week. I am on Lipitor to lower my high chol (2 years). I have noticed that I feel a sense of vertigo and dizziness which has gradually become more intense over the past 2 years. I have already checked out all the ENT possibilities but no joy. Occassionally I also have palpitataions, especially during my sleep. Can Lipitor cuase these side effects? Please advise.
Dear Dizzy Don,
Your BP is very low, and may be the cause of your symptoms. You may be slightly anaemic too, which would add to your problems. However, now you have added symptoms of palpitations. As you say you have excluded all ENT diagnoses (I presume an ENT specialist has said so) then you must assume that something else is going on. Lipitor is not know to give these side effects.
Don, what you should attend to is your BP – not the fact that is low, but try to establish if there is a reason for it being low. You may have a heart valve problem for example. Your pattern of pulse and BP response to exercise is important to know, and this the cardiologist will be able to monitor. If you get a clean bill of health in the heart department too, then your next stop could be with a neurologist.
I hope you get your problem solved soon.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
- WATCH | Covid-19 vaccines and severe side effects: These numbers will help you keep calm
- Covid-19: Delta variant symptoms include headache, runny nose – can feel 'more like a bad cold'
- Covid-19 immunity passports: People could become lax about basic protection measures
- Health dept says no special travel arrangements for those who live far from vaccination sites
- What is a nutritionally balanced diet and how do you achieve it?
- 'Vengeful spite' and 'publicity seekers': Ace Magashule, ANC meet in court
- Don't worry - we will eventually have the money for SAA, Harith says amid funding concerns
- Karyn Maughan | Malema's bid to gag former EFF MP over VBS ends in tears for the fighters
- No trust, no understanding - the divide between SA's formal sector and the township economy
- Tour Verdict: SA's bowling boxes ticked, but batting issues remain a work in progress
Have you entered our Health of the Nation survey?Please select an option Oops! Something went wrong, please try again later.
31% - 9526 votes
69% - 20975 votes